MAUDE Adverse Event Report: CORDIS US CORP. RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER

CORDIS US CORP. RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER
Catalog Number 506510N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the nitinol wire in the 5f 10cm rain sheath transradial kit became knotted upon advancement through the needle.In attempting to remove the wire, the distal aspect of the wire broke off and remained in the patient.The intended procedure was reported to be a percutaneous transluminal angioplasty (pta).The target lesion was the right superficial femoral artery.Lesion calcification was moderate with no vessel tortuosity or stenosis but a chronic total occlusion (cto).There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.Resistance was experienced advancing the wire.No unusual force was necessary during use of the device.The separated segment was left in the patient, but the wire is extra vascular, and the patient is following up with general surgery.The patient was not hospitalized or required extended hospitalization because of this event.A procedural cd is not available.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the nitinol wire in the 5f 10cm rain sheath transradial kit became knotted upon advancement through the needle.In attempting to remove the wire, the distal aspect of the wire broke off and remained in the patient.The intended procedure was reported to be a percutaneous transluminal angioplasty (pta).The target lesion was the right superficial femoral artery.Lesion calcification was moderate with no vessel tortuosity or stenosis but a chronic total occlusion (cto).There were no anomalies noted when the product was removed from the package.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficulty experienced in prepping the device.Resistance was experienced advancing the wire.No unusual force was necessary during use of the device.The separated segment was left in the patient, but the wire is extra vascular, and the patient is following up with general surgery.The patient was not hospitalized or required extended hospitalization because of this event.One non-sterile 5f10cm nw radial was received for analysis.The mini guidewire was observed separated and an unraveled/stretched condition was noted on it.Visual inspection at high magnification showed a separated and unraveled/stretched condition.Sem analysis presented evidence of striation and elongation patterns.The reported ¿mini guidewire- fractured-separated¿ was confirmed.The striation and elongation patterns identified on the separated sections are commonly associated with plastic deformation when materials are exposed to excessive mechanical stress.This happens when resistance properties are overloaded resulting in fatigue failure.Excessive manipulation or withdrawing the mini guidewire against resistance may have contributed to the fatigue failure as it reportedly became knotted up on insertion through the needle.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿introduce the needle into the vessel using an aseptic technique.Holding the needle in place, insert the flexible end of the mini-guidewire through the needle and into the vessel.Gently advance the guidewire to the desired depth.Do not withdraw the guidewire back though the metal cannula of the needle after it has been inserted as it may damage the guidewire.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
RAIN SHEATH TRANSRADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18144742
Report Number9616099-2023-06635
Device Sequence Number15172254
Product Code DYB
UDI-Device Identifier10705032082150
UDI-Public(01)10705032082150(17)250630(10)18128997
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number506510N
Device Lot Number18128997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/02/2024
08/14/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date03/06/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight84 KG